MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FMP HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 54MM, W/P2 COATING

ENCORE MEDICAL L.P. FMP HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 54MM, W/P2 COATING
Model Number 430-98-054
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - revision due to length discrepancy.Removed and replaced the original shell, liner, screws, head and sleeve.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as length discrepancy.The previous surgery and the revision detailed in this investigation occurred over 10 months and 2 weeks apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery customer complaint history of the reported devices showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to length discrepancy.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.There are many factors that may contribute to the event that are outside the control of djo surgical fracture, degenerative disorders, shortening of soft tissues, joint contractures, osteolysis, bone deterioration.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any patient activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FMP HIP
Common Device Name
FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 54MM, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key8846898
Report Number1644408-2019-00719
Device Sequence Number2541354
Product Code LPH
UDI-Device Identifier00888912084031
UDI-Public(01)00888912084031
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/16/2023
Device Model Number430-98-054
Device Catalogue Number430-98-054
Device Lot Number590G1231
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
010-55-020 LOT 005A1146; 010-55-020 LOT 005A1253; 010-55-020 LOT 005A1255; 411-00-035 LOT 903B1997; 497-40-000 LOT 641C1090; 932-40-754 LOT 017V1005; 010-55-020 LOT 005A1146; 010-55-020 LOT 005A1253; 010-55-020 LOT 005A1255; 411-00-035 LOT 903B1997; 497-40-000 LOT 641C1090; 932-40-754 LOT 017V1005
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR